Other Conditions that can cause Tinnitus Include:
Loud Noise: Can cause hearing loss as well as tinnitus. Protecting yourself from industrial and recreational noises is important.
Certain Medications: Some medications cause temporary tinnitus, while you are taking them. However some medications are known to be ototoxic (damaging to the ear system). These include NSAIDs, certain antibiotics, certain cancer medications and even aspirin. It is important to note that you should always consult with your prescribing physician before discontinuing medication, even if you are concerned about tinnitus.
Head and Neck Trauma
Temporomandibular Joint Disorder (TMJ)
Sinus Pressure from sickness and/or allergies
Many other conditions can cause or exacerbate tinnitus. Fortunately, with today’s hearing technology, there is help available for many who suffer from tinnitus.
What is Tinnitus? ‘Ti-NIGHT-us’ or ‘TIN-i-tus’ is commonly referred to as ‘ringing in the ears’ but it can also be described as hissing, static, crickets, roaring, buzzing, screeching, pulsing, or a number or other sounds. Tinnitus is almost always a subjective noise, meaning that no one else can hear it.
Tinnitus is usually accompanied by hearing loss. It is estimated that tinnitus occurs in over 80% of hearing loss cases. According to the AMERICAN TINNITUS ASSOCIATION, approximately 45 million Americans have tinnitus and it is the number one complaint and disorder for our military personnel.
Tinnitus is actually a SYMPTOM associated with a number of other health conditions, most notably hearing loss. While there is still no known cause for tinnitus, it is widely believed that when hearing loss occurs and the brain no longer hears certain pitches, it begins to adapt and change. Tinnitus is the brain’s way of creating a sound to fill what it is no longer is receiving from the auditory (ear) system.